Cancer sucks and here’s why.
I’m totally losing my hair, again. I thought I was shedding more than normal over the last couple of months and I noticed I had some of that new fine hair growth you usually get after having a baby. In fact, I was at Dry Bar in Newport Beach last month and the girl doing my hair asked if I had just had a baby. Thank God it was because of the hair and not my tummy! At least I hope it was!
Anyway, two years and half years ago I started taking a drug called Arimidex. It’s an Aromatase Inhibitor which stops the production of estrogen in post-menopausal women. It blocks the enzyme aromatase, which turns the hormone androgen into small amounts of estrogen in the body. This means that less estrogen is available to stimulate the growth of hormone-receptor-positive breast cancer cells. I had a hormone-receptor-positive breast cancer (100% ER+, 50% PR+…if you were wondering).
Well, the Arimidex was causing me so much pain. The biggest side affect was joint pain. It was so bad that I would hobble after getting out of bed in the morning and I was icing my feet almost daily to help ease the pain. And taking a lot of Advil. I could only take so much so my oncologist put me on Femera. Femera is also an Aromatase Inhibitor with a similar chemical structure. I felt better at first but the joint pain is back and almost as bad as when I was taking Arimidex. But not only am I experiencing joint pain I am losing my freaking hair!
I have a call into both of my doctors about the hair loss. I want to get their opinions because it actually may not be the drugs that are causing the thinning. It might just be good old menopause causing it. You know you’ve seen those women with super thin hair, thin enough you can see their scalp. Yep, I’m headed that way and I’m digging my heels in the ground because I’ve already been bald once and that was enough.
Right now, I’m using Nioxin products to help stimulate growth. I mean, the baby hairs have to mean that there is some regrowth happening, right? I’m actually hoping my doctor prescribes a heavy duty Minoxidil. Until then, I’m just teasing what hair I have and trying to make it look less thin than it currently is. Worst case scenario, I’m gonna rock a Kim Zolciak wig.